Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at May 16, 2016, 3:42 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2016, 3:42 PM CDT (20:42 UTC)
- Expired
- May 17, 2016, 3:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
907 WHUS74 KLCH 162042 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 PM CDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY OVER THE COASTAL WATERS WEST OF CAMERON THIS EVENING... .STRONG GUSTY WINDS HAVE DEVELOPED OVER THE COASTAL WATERS WEST OF CAMERON THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. GMZ450-470-170500- /O.NEW.KLCH.SC.Y.0033.160516T2042Z-160517T0500Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 342 PM CDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * WINDS...20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES/SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 24
1 follow-up statement
002 WHUS74 KLCH 170215 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 PM CDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY OVER THE COASTAL WATERS WEST OF CAMERON THIS EVENING... .STRONG GUSTY WINDS HAVE DEVELOPED OVER THE COASTAL WATERS WEST OF CAMERON THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. GMZ452-455-472-475-170800- /O.EXB.KLCH.SC.Y.0033.000000T0000Z-160517T0800Z/ COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 915 PM CDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CDT TUESDAY. * WINDS...20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES/SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-470-170800- /O.EXT.KLCH.SC.Y.0033.000000T0000Z-160517T0800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- 915 PM CDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CDT TUESDAY... * WINDS...20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES/SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 16, 12:57 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 16, 12:57 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1257 PM CDT MON MAY 16 2016
.DISCUSSION...
For 18z TAF issuance.
&&
.AVIATION...
Regional 88ds show large area of mainly stratiform rain
associated with early morning MCV continuing to push ewd across
the nwrn Gulf...with light rain currently impacting swrn
terminals. Expect rain to overspread the remaining sites through
the afternoon hours. Although thunder is still a
possibility...lack of good insolation has inhibited good
destabilization and as a result expect thunder to be more miss
than hit...thus pulled all mention of storms with this issuance.
Expect the rain to move out this evening as the vortex/sfc low
depart the region...with ceilings expected to eventually lower to
MVFR levels late.
25
&&
.PREV DISCUSSION... /issued 1043 AM CDT MON MAY 16 2016/
UPDATE...
Regional radar mosaic shows large MCS off the TX coast this
morning with an area of stratiform rain spreading north acrs the
coastal waters s and se of Galveston Bay into coastal se TX. A few
stronger storms could migrate into our swrn coastal waters zones,
while rain with a few embedded tstms can be expected acrs se TX/sw
LA as this activity spreads further inland through the aftn.
Adjusted POPS/WX slightly to account for recent radar trends and
HRRR guidance. Otherwise, widespread cloud cover and rain should
limit temps from warming up with highs mostly staying in the 70s
today although a few spots could warm to nr 80 acrs our ern zones
where rainfall coverage is expected to be a little less.
24
PREV DISCUSSION... /issued 558 AM CDT MON MAY 16 2016/
DISCUSSION...
12z taf issuance.
AVIATION...
Mainly vfr expected this morning with mid level deck ~10000ft or
higher present with intermittent sprinkles, as noted with weak
radar echos across region. Strongest tsra continues further down
TX coast near CRP. With the upper level disturbance moving east-
east northeast today, expect shra/tsra chances increasing by
afternoon. Have placed tempo group for this from 18-22 for
BPT/LCH, and 20-24z for AEX/LFT/ARA.
08
PREV DISCUSSION... /issued 414 AM CDT MON MAY 16 2016/
DISCUSSION...Northwest Gulf front becoming less defined
overnight. Winds will be transitioning back to southerly over the
inland area with dewpoints trending higher. Radar at this time
showing a combination of virga inland and a few sprinkles. More
robust convection is located along and just off the mid-Texas
coast. All activity associated with shortwave troffing
approaching the area within a southwesterly flow aloft. Carrying
likely to high end chance pops today area-wide with this feature
in play.
Will be maintaining significant rain chances daily through the
work-week as similar perturbations approach and move across the
area. Some heavy rainfall potential will exist as deep moisture
continues to be transported inland within a southwesterly flow
aloft. SPC maintaining the western portion of forecast area within
a marginal risk of severe today. Marginal to slight risk will be
in play Tuesday across the entire forecast area.
MARINE...An onshore flow will become reestablished today over the
northwest gulf as a stationary front washes out. Light to
moderate southerly winds will remain in place through much of the
week. A daily chance for a few showers and thunderstorms will
continue as weather disturbances in a southwesterly flow aloft
advance over the area.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 68 84 69 / 60 30 50 60
LCH 80 71 83 72 / 60 30 40 60
LFT 82 70 84 71 / 50 40 50 60
BPT 80 72 84 73 / 70 30 40 60
&&
.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION through Tuesday morning for GMZ450-
470-472.
&&
AVIATION...04Hazardous weather outlook, May 16, 5:54 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 554 AM CDT MON MAY 16 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 171100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 554 AM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS A LARGE PART OF THE AREA TODAY. THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE FORECAST AREA IN A MARGINAL RISK OF SEVERE WEATHER FOR DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE WEEK. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE FORECAST AREA IN A MARGINAL OR SLIGHT RISK OF SEVERE WEATHER FOR DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-171100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 554 AM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY OVER THE NORTHWEST GULF. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND DAMAGING HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE NORTHWEST GULF THROUGH MUCH OF THE WEEK.. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND DAMAGING HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.